MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P COLLARED STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM-P COLLARED STD STEM SIZE 5; HIP CEMENTLESS STEM
Model Number 01.18.435
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 april 2023.Lot 2118389: (b)(4) items manufactured and released on 12-apr-2022.Expiration date: 2027-mar-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: revision 7 days after the index tha surgery in a female patient.According to report, about five days after the primary surgery, a femoral fracture occurred.The surgeon confirmed that a microfracture line near the distal stem was present on the x-ray immediately after surgery.It may be possible that the patient twisted the operated leg or fell (no info is given) and the bone collapsed.Intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.In this case, there is no reason to suspect a malfunctioning device.
 
Event or Problem Description
About five days after the primary surgery, a femoral fracture occurred.The surgeon confirmed that a microfracture line near the distal stem was present on the x-ray immediately after surgery.About 7 days after the surgery, osteosynthesis was performed with a locking plate.

Brand Name
AMISTEM-P COLLARED STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16885986
Report Number3005180920-2023-00282
Device Sequence Number6162945
Product Code LZO
UDI-Device Identifier07630040720243
UDI-Public07630040720243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.18.435
Device Catalogue Number01.18.435
Device Lot Number2118389
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian